Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

Vulvar vitiligo, pruritis, UTI, flaky nails, hair thinning. AIDS symptoms ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
is virtiligo is a symptom of aids. 40 yrs old black female with vulvar virtiligo, pruritis. A recent urine C&S positive for gram negative bacilli ) antibiotics Tx completed. Nails have became flacky and brittle and hair growth with decreased density and thin . no N/V, no diarrhea,
Posted Wed, 11 Apr 2012 in HIV and AIDS
Answered by Dr. Kiran Kumar 1 hour later
Hi XXXXXXX Thanks for posting your query and for using Health Care Magic.

AIDS is characterized by immunodeficiency which leads to multiple opportunistic Infections. AIDS is also characterized by certain autoimmune phenomenon due to unregulated production of Immunoglobulins.
Such phenomenon can Include Vitiligo.

However, Vilitilo only is not an AIDS defining condition. Unless you have other opportunistic infections, you cannot say for sure. Its less likely as vitiligo occurs otherwise more commonly without AIDS.

Since you have Vulvar Vitiligo and pruritis, you need to r/o vaginal and vulvar Infection. Candida is a common infection which can cause pruritis.

Since you are concerned, I advice to undergo testing for HIV. Its a simple blood test.

Flacky Nails and Brittle Hair Growth are nonspecific findings and are not specific only for AIDS.

Consult a Physician and get yourself tested.

Hope this answers your query.

Thanks and Regards

Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor